Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 384, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 14, 2012, 9:31 PM CDT for Foard County, Hardeman County, Knox County, Texas; 5 counties in Oklahoma. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2012, 9:31 PM CDT (02:31 UTC)
- Expired
- Jun 14, 2012, 10:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Beckham County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Roger Mills County, OK, Foard County, TX, Hardeman County, TX, Knox County, TX
The radar
The Altus AFB radar (KFDR), 81 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 10:10 PM CDT | HAIL 1 | 4 N Hollis, OK | NICKEL TO QUARTER HAIL. E50MPH GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 9:20 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1334 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 2234 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
498
WUUS54 KOUN 150231
SVROUN
OKC009-055-057-065-129-TXC155-197-275-150330-
/O.NEW.KOUN.SV.W.0384.120615T0231Z-120615T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
931 PM CDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BECKHAM COUNTY IN WESTERN OKLAHOMA...
FOARD COUNTY IN NORTHERN TEXAS...
GREER COUNTY IN SOUTHWEST OKLAHOMA...
HARDEMAN COUNTY IN NORTHERN TEXAS...
HARMON COUNTY IN SOUTHWEST OKLAHOMA...
SOUTHWESTERN JACKSON COUNTY IN SOUTHWEST OKLAHOMA...
KNOX COUNTY IN NORTHERN TEXAS...
SOUTHERN ROGER MILLS COUNTY IN WESTERN OKLAHOMA...
* UNTIL 1030 PM CDT
* AT 925 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL AND DAMAGING WINDS UP TO 65 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR WHEELER...CHILDRESS...TO JUST
WEST OF GUTHRIE TEXAS...MOVING EAST AT 40 MPH. A STRONG GUST FRONT
AND WIND SHIFT WILL PRECEED THE STORMS BY AT LEAST 15 MINUTES.
* LOCATIONS IMPACTED INCLUDE...
ELK CITY...QUANAH...SAYRE...MANGUM...HOLLIS...KNOX CITY...
CROWELL...CHILLICOTHE...CHEYENNE...BENJAMIN...WILLOW...
AND TEXOLA.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 1 AND 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3423 10005 3424 10001 3423 10000 3557 10000
3577 9939 3463 9945 3340 9962 3340 9997
3398 10005
TIME...MOT...LOC 0225Z 264DEG 34KT 3519 10009 3419 10015 3349 10056
$$1 follow-up statement
951
WWUS54 KOUN 150259
SVSOUN
SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 957 PM
CDT THU JUN 14 2012
OKC009-055-057-065-129-TXC155-197-275-150330-
/O.CON.KOUN.SV.W.0384.000000T0000Z-120615T0330Z/
HARMON OK-BECKHAM OK-GREER OK-JACKSON OK-ROGER MILLS OK-FOARD TX-
HARDEMAN TX-KNOX TX-
959 PM CDT THU JUN 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM
CDT FOR HARMON...BECKHAM...GREER...SOUTHWESTERN JACKSON...SOUTHERN
ROGER MILLS...FOARD...HARDEMAN AND KNOX COUNTIES...
AT 952 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THE LEADING EDGE OF A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE LEADING GUST FRONT
WAS EXTENDED ALONG A LINE FROM ERICK TO JUST EAST OF GOODLETT TO 8
MILES SOUTHEAST OF GUTHRIE TEXAS...MOVING EAST-NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
ELK CITY...QUANAH...SAYRE...MANGUM...HOLLIS...MUNDAY...KNOX CITY...
CROWELL...ERICK...CHILLICOTHE...CHEYENNE...BENJAMIN...WILLOW...AND
TEXOLA.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 0 AND 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3423 10005 3424 10001 3423 10000 3557 10000
3577 9939 3463 9945 3340 9962 3340 9997
3398 10005
TIME...MOT...LOC 0252Z 245DEG 37KT 3524 9991 3434 9985 3353 10024
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:38 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 14, 6:38 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 638 PM CDT THU JUN 14 2012 .AVIATION... 15/00Z TAFS...VFR CONDITIONS EXPECTED FOR MOST OF THE FORECAST CYCLE. MVFR/IFR CONDITIONS EXPECTED NEAR THUNDERSTORMS OVERNIGHT. MVFR CIGS MAY OCCUR TOWARD AND AFTER 12Z ACROSS CENTRAL PORTIONS OF OKLAHOMA BEFORE MIXING ALLOWS CIGS TO LIFT AND BREAK. AS FAR AS STORM CHANCES...MOST SHORT-TERM MODEL SOLUTIONS ALLOW STORMS OVER PANHANDLES TO APPROACH KGAG/KWWR BY 03Z BEFORE DISSIPATING ALTOGETHER. MAIN FOCUS FOR ORGANIZED STORMS WILL BE ACTIVITY OVER KANSAS THAT IS EXPECTED TO BUILD SOUTHEASTWARD TOWARD KPNC BY 05Z. WILL INCLUDE PROB30 AT KOKC/KOUN LATE TONIGHT WITH SOME MODEL SOLUTIONS ALLOWING MCS COLD POOL TO SUPPORT TSRA THAT FAR SOUTH. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 90 71 91 / 30 20 20 10 HOBART OK 71 92 70 93 / 30 20 20 10 WICHITA FALLS TX 72 94 72 94 / 10 10 10 10 GAGE OK 70 90 69 94 / 40 20 30 20 PONCA CITY OK 72 87 73 90 / 50 40 20 20 DURANT OK 71 91 71 91 / 20 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 14, 11:55 AM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT THU JUN 14 2012
OKZ004>048-050>052-TXZ083>090-151000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT THU JUN 14 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A RISK OF SEVERE STORMS ACROSS MUCH OF WESTERN AND
NORTHERN OKLAHOMA FROM THE EARLY EVENING INTO THE EARLY
MORNING HOURS OF FRIDAY.
LOCATION...
THE RISK AREA IS ALONG AND NORTHWEST OF A LINE FROM STILLWATER
TO EL RENO TO HOBART AND CROWELL...TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM
7 PM UNTIL 2 AM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
RISK AREA SHOULD BE READY FOR SEVERE WEATHER OPERATIONS.
DISCUSSION...
VERY WARM AND HUMID CONDITIONS ARE IN PLACE ACROSS THE WESTERN
TWO-THIRDS OF OKLAHOMA AND NORTH TEXAS. STRONG HEATING THIS AFTERNOON
MAY RESULT IN A FEW SHOWERS AND THUNDERSTORMS...BUT A BETTER
OPPORTUNITY FOR ORGANIZED STORMS WILL BE ACROSS KANSAS AND
THE TEXAS PANHANDLE DURING THE MID TO LATE AFTERNOON.
SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM ACROSS THE TEXAS
AND OKLAHOMA PANHANDLES BY LATE AFTERNOON...AS AN UPPER LEVEL
TROUGH APPROACHES FROM THE WEST. A FEW OF THESE STORMS MAY MOVE
INTO WESTERN OKLAHOMA DURING THE EARLY EVENING WITH A RISK
OF GOLFBALL SIZE HAIL AND DAMAGING WINDS TO 65 MPH.
FARTHER NORTH IN KANSAS...ADDITIONAL STORMS ARE EXPECTED AS
A COLD FRONT MOVES SOUTHWARD. THUNDERSTORMS ACROSS KANSAS
MAY ORGANIZE INTO A THUNDERSTORM COMPLEX AND PUSH SOUTHWARD
INTO NORTHERN OKLAHOMA BY MID TO LATE EVENING. THE STRONGER
STORMS WILL BE CAPABLE OF HAIL NEAR THE SIZE OF GOLFBALLS
AND WINDS OVER 65 MPH. VERY HEAVY RAINFALL AND FREQUENT LIGHTNING
WILL ALSO BE A HAZARD. THUNDERSTORM INTENSITY AND COVERAGE IS
EXPECTED TO DECREASE DURING THE OVERNIGHT HOURS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS MAY BE ONGOING ACROSS PART OF CENTRAL OKLAHOMA
AND PERHAPS SOUTHERN OKLAHOMA EARLY FRIDAY MORNING. ANOTHER
OPPORTUNITY FOR THUNDERSTORMS MAY OCCUR SATURDAY NIGHT ACROSS
NORTHERN OKLAHOMA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
BY 5 AM FRIDAY.In the hours before
Special weather statement, Jun 14, 8:30 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
830 PM CDT THU JUN 14 2012
OKZ021-033-034-036-TXZ083-084-087-150200-
HARMON OK-GREER OK-JACKSON OK-BECKHAM OK-HARDEMAN TX-FOARD TX-KNOX
TX-
830 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARMON...WESTERN GREER...
SOUTHWESTERN JACKSON...SOUTHWESTERN BECKHAM...HARDEMAN...FOARD AND
NORTHWESTERN KNOX COUNTIES UNTIL 900 PM CDT...
AT 827 PM CDT...SEVERE THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM ALANREED...TO 20 MILES WEST OF CHILDRESS...TO NEAR MATADOR...
MOVING EAST AT 25 MPH. IF THE STORMS MAINTAIN STRENGTH...SEVERE WIND
GUSTS AND POSSIBLY LARGE HAIL COULD MOVE INTO FAR WESTERN OKLAHOMA
AND ADJACENT PARTS OF NORTH TEXAS.
HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A
WARNING IS ISSUED OR IF STORMS THREATEN YOU.
&&
LAT...LON 3420 10005 3424 10001 3423 10000 3513 10000
3519 9960 3423 9955 3350 9999 3383 10000
3384 10005 3398 10005
TIME...MOT...LOC 0127Z 286DEG 21KT 3518 10070 3443 10065 3383 10098Special weather statement, Jun 14, 8:56 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
856 PM CDT THU JUN 14 2012
OKZ021-033-034-036-TXZ083-084-087-150230-
HARMON OK-GREER OK-JACKSON OK-BECKHAM OK-HARDEMAN TX-FOARD TX-KNOX
TX-
856 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARMON...WESTERN GREER...
SOUTHWESTERN JACKSON...SOUTHWESTERN BECKHAM...HARDEMAN...
NORTHWESTERN FOARD AND NORTHWESTERN KNOX COUNTIES UNTIL 930 PM CDT...
AT 854 PM CDT...SEVERE THUNDERSTORMS OVER THE TEXAS PANHANDLE WERE
ALONG A LINE EXTENDING FROM 9 MILES WEST OF DOZIER...TO 15 MILES
WEST OF CHILDRESS...TO AFTON... MOVING EAST AT 20 MPH. IF STORMS
MAINTAIN THEIR INTENSITY...WARNINGS WILL BE ISSUED FOR WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS.
HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A
WARNING IS ISSUED OR IF STORMS THREATEN YOU.
&&
LAT...LON 3423 10005 3424 10001 3423 10000 3527 10000
3531 9957 3452 9958 3360 9990 3364 9999
3383 10000 3384 10005
TIME...MOT...LOC 0154Z 275DEG 19KT 3512 10050 3447 10051 3376 10084The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:30 PM CDT | Special Weather Statement | OUN | Foard, Hardeman | 30 min |
| Jun 14, 8:56 PM CDT | Special Weather Statement | OUN | Foard, Hardeman | 34 min |
| Jun 14, 10:52 PM CDT | Special Weather Statement | OUN | Foard, Knox | 23 min |
| Jun 14, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 63 min |
| Jun 14, 11:27 PM CDT | Special Weather Statement | OUN | Wilbarger | 33 min |
| Jun 15, 12:23 AM CDT | Special Weather Statement | OUN | Baylor, Wichita | 37 min |
| Jun 15, 2:15 AM CDT | Special Weather Statement | OUN | Hardeman, Wilbarger | 30 min |
| Jun 14, 9:35 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 55 min |
| Jun 14, 10:21 PM CDT | Special Weather Statement | OUN | Kiowa, Tillman | 24 min |
| Jun 14, 10:26 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson, Kiowa | 64 min |
| Jun 14, 10:32 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Ellis, Harper, Major, Woods, Woodward | 58 min |
| Jun 14, 11:31 PM CDT | Special Weather Statement | OUN | Alfalfa, Woodward | 29 min |
| Jun 14, 11:52 PM CDT | Special Weather Statement | OUN | Alfalfa, Grant, Major | 23 min |
| Jun 15, 12:05 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Garfield, Kingfisher, Major | 40 min |
| Jun 15, 12:25 AM CDT | Special Weather Statement | OUN | Dewey | 50 min |
| Jun 15, 12:37 AM CDT | Special Weather Statement | OUN | Beckham, Greer, Kiowa, Washita | 68 min |
| Jun 15, 12:46 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Grant, Kay, Kingfisher, Logan and 3 more | 59 min |
| Jun 15, 1:45 AM CDT | Special Weather Statement | OUN | Lincoln, Logan, Oklahoma, Payne | 45 min |
| Jun 15, 2:11 AM CDT | Special Weather Statement | OUN | Canadian, Cleveland, Kingfisher, Lincoln, Logan, Noble and 2 more | 64 min |
| Jun 15, 2:59 AM CDT | Special Weather Statement | OUN | Canadian, Cleveland, Lincoln, Oklahoma | 46 min |
| Jun 15, 3:49 AM CDT | Special Weather Statement | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie, Seminole | 41 min |
| Jun 15, 4:39 AM CDT | Special Weather Statement | OUN | Hughes, Pottawatomie, Seminole | 51 min |
| Jun 15, 5:28 AM CDT | Special Weather Statement | OUN | Atoka, Coal, Hughes | 47 min |
| Jun 15, 1:17 PM CDT | Special Weather Statement | OUN | Carter, Marshall | 28 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.